Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 162, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 27, 2007, 3:05 PM CDT for Barnes County, North Dakota. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2007, 3:05 PM CDT (20:05 UTC)
- Expired
- Aug 27, 2007, 4:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Barnes County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 90 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 3:15 PM CDT | HAIL 0.88 | 2 Ne Valley City, ND | |
| Aug 27, 3:15 PM CDT | HAIL 0.88 | Valley City, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 27, 2:29 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -915 J/kg
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 272005 SVRFGF NDC003-272100- /O.NEW.KFGF.SV.W.0162.070827T2005Z-070827T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 305 PM CDT MON AUG 27 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BARNES COUNTY IN SOUTHEAST NORTH DAKOTA... THIS INCLUDES THE CITY OF VALLEY CITY... * UNTIL 400 PM CDT * AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED 8 MILES SOUTH OF SANBORN...OR 11 MILES SOUTHWEST OF VALLEY CITY...MOVING TO THE NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VALLEY CITY AT 310 PM CDT... ORISKA AT 325 PM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4686 9836 4672 9826 4690 9771 4722 9781 $$ DK
3 follow-up statements
000 WWUS53 KFGF 272019 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 318 PM CDT MON AUG 27 2007 NDC003-272100- /O.CON.KFGF.SV.W.0162.000000T0000Z-070827T2100Z/ BARNES ND- 318 PM CDT MON AUG 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR BARNES COUNTY... AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM WAS LOCATED 3 MILES SOUTHEAST OF VALLEY CITY...MOVING TO THE EAST AT 35 MPH. AT 315 PM CDT...SPOTTERS REPORTED NICKEL SIZE HAIL 2 MILES EAST OF VALLEY CITY. * THE SEVERE THUNDERSTORM WILL BE NEAR... ORISKA BY 325 PM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR NORTHWESTERN MINNESOTA. LAT...LON 4686 9836 4672 9826 4687 9769 4717 9777 $$ DK
000 WWUS53 KFGF 272038 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 337 PM CDT MON AUG 27 2007 NDC003-272100- /O.CON.KFGF.SV.W.0162.000000T0000Z-070827T2100Z/ BARNES ND- 337 PM CDT MON AUG 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR CENTRAL BARNES COUNTY... AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM WAS LOCATED 8 MILES NORTHWEST OF FINGAL...OR 8 MILES SOUTH OF VALLEY CITY...MOVING TO THE EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FINGAL BY 345 PM CDT... 7 MILES SOUTH OF ORISKA BY 350 PM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR NORTHWESTERN MINNESOTA. LAT...LON 4689 9824 4669 9818 4671 9771 4697 9771 $$ DK
000 WWUS53 KFGF 272058 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 358 PM CDT MON AUG 27 2007 NDC003-272108- /O.EXP.KFGF.SV.W.0162.000000T0000Z-070827T2100Z/ BARNES ND- 358 PM CDT MON AUG 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BARNES COUNTY WILL EXPIRE AT 400 PM CDT... DOPPLER RADAR INDICATED THE STORM WAS NO LONGER SEVERE AND SO THE WARNING WILL BE ALLOWED TO EXPIRE AT 400 PM CDT. AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM LOCATED 2 MILES SOUTHWEST OF TOWER CITY...OR 14 MILES EAST OF VALLEY CITY...MOVING TO THE EAST AT 30 MPH. THIS STORM MAY PRODUCE PEA SIZE HAIL THROUGH 415 PM CDT. THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO THE WARNING WILL BE ALLOWED TO EXPIRE AT 400 PM CDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR NORTHWESTERN MINNESOTA. LAT...LON 4689 9824 4669 9818 4671 9771 4697 9771 $$ DK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:30 PM CDT, 35 minutes earlier.
Area forecast discussion, Aug 27, 2:30 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 230 PM CDT MON AUG 27 2007 FORECAST CHALLENGE CONCERNS RAIN POTENTIAL THROUGH TUESDAY AND TEMPERATURES. MODELS IN REASONABLE AGREEMENT THROUGH PERIOD AND WILL USE BLEND FOR FORECAST. SURFACE LOW EARLY THIS AFTERNOON BETWEEN PIR/HON WITH SE ORIENTED WARM FRONT ALONG MN/IA BORDER. NE ORIENTED BOUNDARY FROM LOW HAS SHOWN LITTLE MOVEMENT SO STILL ALONG A BDE-BWP LINE. ELEVATED CONVECTION CONTINUES ACROSS FORECAST AREA WITH MOST ORGANIZED BAND ALONG 850MN CONVERGENCE ZONE FROM S CENTRAL ND INTO WEST CENTRAL MN. MODELS HANDLING THIS PRETTY WELL AND SHOULD CONTINUE ACROSS THIS AREA INTO THE EVENING. MAY SEE SOME ISOLATED HAILERS HOWEVER OVERALL NOT EXPECTED WIDESPREAD SEVERE. EXTENSIVE CLOUD COVER SO FAR HAS LIMITED SURFACE BASED CONVECTION IN WARM SECTOR OVER SE FORECAST AREA ALONG SURFACE BOUNDARY. WITH FAIRLY STRONG CAP IN PLACE AND DELAYED HEATING CONVECTIVE INITIATION IN THIS AREA MAY BE LATE THIS AFTERNOON/EARLY EVENING. THIS STILL LOOKS TO BE THE PRIME AREA FOR SEVERE BASED ON CONVECTIVE PARAMETERS AND WILL MAINTAIN MENTION IN FORECAST. CLOUDS AND UPSTREAM DEWPOINTS FROM 45 TO 50 WILL LIMIT TEMPERATURE DROP OVERNIGHT. NUMERICAL GUIDANCE IN GOOD AGREEMENT AND WILL FOLLOW. BOUNDARY CLEARS FA TO THE SE TOMORROW. REGION REMAINS IN BROAD CYCLONIC FLOW WITH ANOTHER WEAK WAVE RIDING ACROSS FA ON TUESDAY WITH ASSOCIATED SURFACE BOUNDARY. AIRMASS LOOKS STABLE SO WILL MAINTAIN LOW POPS BUT JUST MENTION SHRA. NOT MUCH CHANGE IN THERMAL PROFILE AND ANY SOLAR WILL HAVE A BIG PART IN TEMPERATURE RECOVERY. REGION TRANSISTIONS INTO NW FLOW ALOFT PATTERN THROUGH REMAINDER OF SHORT RANGE PERIOD. SURFACE HIGH PRESSURE BUILDS INTO FA. SHOULD SEE SOME SOLAR AND THERMAL PROFILE RECOVERS LATER IN WORK WEEK HOWEVER OVERALL LOOKING AT OR BELOW SEASONAL AVERAGES. .LONG (FRI-MON) LONG TERM WILL START OUT IN A NORTHWEST FLOW PATTERN WITH A SFC HIGH OVER THE GREAT LAKES. 12Z GFS SHOWS UPPER LEVEL RIDGE BEGIN TO FLATTEN OUT SAT INTO SUNDAY...WITH A VORT MAX PUSHING ACROSS ND DRG THE DAY SUNDAY. AT THE SURFACE...SOUTHERLY FLOW ON SAT AND SUN WILL BRING TEMPS AND HUMIDITIES BACK UP...THEN SFC BOUNDARY WILL PUSH THROUGH CWA SUN AFTERNOON. THUS...WENT WITH HPC GUIDANCE AND INTRODUCED CHANCE POPS MAINLY ON THE MN SIDE FOR DAY 7. .AVIATION EXPECT PREDOMINANTLY MARGINAL VFR CONDITIONS OVER THE NEXT 18 TO 24 HOURS AS A QUASISTATIONARY WARM FRONTAL BOUNDARY EXTENDS THROUGH NORTH CENTRAL MN INTO SOUTHEASTERN ND. TEMPORARY IFR CONDS CERTAINLY POSSIBLE ALONG BOUNDARY...MAINLY IMPACTING ROUTES INTO KFAR AND THE KFAR/KBJI TAFS. EXPECT ISOLD TO SCT TSTMS ACROSS THE FORECAST AREA...STRONGER STORMS ON THE MN SIDE...THROUGHOUT AFTERNOON AND EARLY EVENING. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER/SPEICHER
Hazardous weather outlook, Aug 27, 7:00 AM CDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 700 AM CDT MON AUG 27 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-281200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 700 AM CDT MON AUG 27 2007 ...SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS IS EXPECTED TODAY ROUGHLY SOUTH OF A LINE FROM WASKISH MINNESOTA TO VALLEY CITY NORTH DAKOTA. THE STORMS WILL PRODUCE SOME LARGE HAIL AND DAMAGING WINDS. A FEW TORNADOES WILL BE POSSIBLE. WHILE SOME SEVERE THUNDERSTORMS MAY OCCUR THIS MORNING...SEVERE THUNDERSTORMS WILL BE MOST LIKELY THIS AFTERNOON AND EVENING BETWEEN 3 PM AND 8 PM. A COLD FRONT EXTENDS FROM BAUDETTE MINNESOTA TO FORMAN NORTH DAKOTA AND MOVE SOUTHEAST DURING THE DAY. MOIST UNSTABLE AIR WILL MOVE NORTH OVER THE FRONT AND PRODUCE THUNDERSTORMS TODAY. ALSO AN UPPER LEVEL DISTURBANCE WILL MOVE EAST ACROSS THE FORECAST AREA AND WILL AID IN THUNDERSTORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HOPPES
In the hours before
Local storm report, Aug 27, 9:24 AM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
924 AM CDT MON AUG 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG 1 W RED LAKE 47.88N 95.04W
08/26/2007 BELTRAMI MN PUBLIC
INTERSECTION OF MN ROUTE 1 AND MN ROUTE 89 ON SOUTH SIDE
OF LOWER RED LAKE...POWER LINES DOWN.
&&
HOPKINSLocal storm report, Aug 27, 1:40 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
140 PM CDT MON AUG 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FUNNEL CLOUD 4 NNE ANETA 47.73N 97.96W
08/26/2007 NELSON ND LAW ENFORCEMENT
SHERIFF REPORTED FUNNEL CLOUD JUST NORTHEAST OF THE
INTERSECTION OF HIGHWAYS 15 AND 32
0805 PM TORNADO 7 NE ANETA 47.75N 97.88W
08/26/2007 NELSON ND DEPT OF HIGHWAYS
IN RUGH TOWNSHIP SECTION 13 SEVERAL GRAIN BINS
MISSING...IN SECTION 26 GARAGE MISSING AND SEVERE ROOF
DAMAGE TO HOUSE...GRAVEL MISSING FROM 124TH AVE NEAR 26TH
STREET NEAR SECTION 22 AND LARGE AMOUNTS OF DEBRIS
SCATTERED ACROSS SECTION 23. TOUCHDOWN NEAR RUGH LAKE.
TIME APPROXIMATE.
0900 PM TORNADO 1 S FLORIAN 48.43N 96.63W
08/26/2007 MARSHALL MN PUBLIC
ROOF OFF HOUSE...NUMEROUS TREES DOWN ON FARMSTEAD.
1000 PM TORNADO 6 NW ELDRED 47.74N 96.87W
08/26/2007 POLK MN PUBLIC
2 BUILDINGS DESTROYED ON FARMSTEAD WITH SIGNIFICANT TREE
DAMAGE ON FARMSTEAD AS WELL. INDIVIDUALS WERE IN THE
STORM CELLAR AT THE TIME OF THE EEVNT AND DESCRIBED A
VERY DISTINCT...RAPID AND SHORT LIVED DROP IN PRESSURE AT
THE TIME OF DAMAGE.
1015 PM HAIL 5 E MIDDLE RIVER 48.44N 96.05W
08/26/2007 E0.88 INCH MARSHALL MN TRAINED SPOTTER
1.75 INCHES OF RAIN IN 15 MINUTES.
&&
MEWENSLocal storm report, Aug 27, 2:26 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
226 PM CDT MON AUG 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 2 E NORCROSS 45.87N 96.15W
08/27/2007 E0.75 INCH GRANT MN PUBLIC
&&
MEWENSLocal storm report, Aug 27, 2:40 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
240 PM CDT MON AUG 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FUNNEL CLOUD HOOPLE 48.54N 97.64W
08/26/2007 WALSH ND FIRE DEPT/RESCUE
LOOKING WEST-NORTHWEST TOWARDS UNION AT THE TIME. COULD
NOT ESTIMATE DISTANCE. TIME APPROXIMATE.
0820 PM HAIL HOOPLE 48.54N 97.64W
08/26/2007 E1.75 INCH WALSH ND FIRE DEPT/RESCUE
SIGNIFICANT HAIL DAMAGE IN THE CITY OF HOOPLE.
ESSENTIALLY EVERY HOUSE SUSTAINED SOME TYPE OF DAMAGE AS
WELL AS WIND DAMAGE. WIND DAMAGE AS WELL REPORTED.
0830 PM TSTM WND DMG 4 SE HOOPLE 48.49N 97.58W
08/26/2007 WALSH ND FIRE DEPT/RESCUE
NUMEROUS TREES BLOWN DOWN IN FARMSTEAD. DIAMETER UNKNOWN.
&&
MEWENSThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:17 PM CDT | Tornado Warning | FGF | Pembina, Walsh | 58 min |
| Aug 26, 7:25 PM CDT | Severe Thunderstorm Warning | FGF | Nelson | 65 min |
| Aug 26, 7:50 PM CDT | Tornado Warning | FGF | Grand Forks, Nelson | 55 min |
| Aug 26, 8:41 PM CDT | Tornado Warning | FGF | Grand Forks | 64 min |
| Aug 26, 9:39 PM CDT | Severe Thunderstorm Warning | FGF | Traill | 66 min |
| Aug 26, 9:44 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks | 61 min |
| Aug 26, 9:51 PM CDT | Tornado Warning | FGF | Grand Forks | 54 min |
| Aug 26, 10:17 PM CDT | Tornado Warning | FGF | Steele | 39 min |
| Aug 26, 10:42 PM CDT | Severe Thunderstorm Warning | FGF | Traill | 63 min |
| Aug 26, 10:44 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks | 61 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.